Question about insulin.


Q: I am on 23 units of insulin at each meal, however, my care provider has given me permission to lower my doses by 2 - 3 units at each injection. However, when I do this, my levels jump from the 130's to 170's. Does it take time for the body to adjust to a lower level of insulin?

Symptoms:  I am not currently symptomatic.

A:   Welcome to Ask The Doctor.
We are here to help you.

In case your blood sugars are well controlled on the prior dose of insulin, then there is no need to switch the doses. You have not mentioned that which insulin you are taking and your medical history else I could have helped you better.
I would advise you to continue with the dose of insulin that is able to control your Blood sugar levels.
Make sure you are not getting any hypoglycemia. I would advise you to get her Kidney function tests and HbA1c done.
As far as the body's status to adjust with insulin is concerned, there is nothing like that. You are just taking exogenous insulin, because your body is not able to meet up with the requirements with the natural insulin of your body.

I hope it helps.
Stay Healthy.

Related Q&A

Q: Ive been so tired for months now! Out of the blie this morning I tested my fasting blood sugar level and it was 164. ...

Q: When my sugar is low I experience exaggerated movements. Why

Q: When my sugar is low I get exaggerated movements. This has happened 3 times now Why?

Q: Think have diabetes..dont have medical insurance nor a primary physician. Found a lab that will test for diabetes sho...

Q: Im worried I have ms my cousin has it and suggested I talk to my doctor I'm having severe symptoms and I need advice ...


Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon